MAUDE Adverse Event Report: 3M COMPANY 3M BAIR HUGGER 875 WARMING UNIT; SYSTEM, THERMAL REGULATING

3M COMPANY 3M BAIR HUGGER 875 WARMING UNIT; SYSTEM, THERMAL REGULATING
Model Number 87500
Health Effect - Clinical Codes Erythema (1840); Blister (4537); Contact Dermatitis (4546)
Date of Event 01/19/2024
Type of Reportable Event Malfunction
Event or Problem Description
The case involves a 52 yof with symptomatic umbilical hernia who presented to ambulatory surgery on (b)(6) 2024 for an elective hernia repair.She underwent an open repair of incisional umbilical hernia.The procedure was without complication and she was transferred to the pacu wherein a gown with built in heating apparatus was applied (3m bair hugger gown product 82003)/inserted into right leg port and was on for 1 hour postoperatively.The patient developed a "rash" on her right upper leg and abdomen that appeared to be raised erythematous patches with multiple blisters extending into the groin.The surgical site and site of the bovie pad were inspected and noted to be clear of any reaction.The heating device was immediately removed and benadryl and ice packs were applied with some improvement.Dermatology was consulted and concurred with diagnosis of contact dermatitis vs superficial burn.A steroid cream/antibiotic was prescribed.3m was notified of the incident.

Brand Name
3M BAIR HUGGER 875 WARMING UNIT
Common Device Name
SYSTEM, THERMAL REGULATING
Manufacturer (Section D)
3M COMPANY
saint paul MN 55144
MDR Report Key18589846
Report NumberMW5150788
Device Sequence Number20535810
Product Code DWJ
UDI-Device Identifier00707387803438
UDI-Public00707387803438
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Voluntary
Initial Reporter Occupation Risk Manager
Type of Report Initial
Report Date (Section B) 01/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number87500
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date01/25/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age52 YR
Patient SexFemale
Patient Weight52 KG
Patient RaceBlack Or African American